MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-3-8-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is reported at this time based on analysis findings which indicated a reportable event.B3.The date of the event was not reported to medtronic so the medtronic aware date is provided as the event date.H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): a concerto coil was returned for analysis within a shipping box; within sealed biohazard pouch and within an opened concerto implant coil inner pouch.The unknown micro catheter used in the event was not returned.The implant coil was returned without introducer sheath.Visual inspection/damage location details: due to the condition in which the concerto implant coils were returned, it was unable to be determined which coil belonged to which pli.The concerto coil pushwire was found to be broken proximal to break indicator.The implant coil was found to be detached and not returned.The coin was found to be not against lumen stop.The shield coil was found to be stretched.All other subassemblies appeared to be normal, and no other anomalies were observed.Testing/analysis (including sem reports): the concerto coils could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and the reported information, the customers report of ¿coil resistance/stuck in cath¿ was unable to be confirmed.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use, and lack of continuous flush during delivery.The minimum id (inner diameter) of the 2.7f progreat micro catheter is 0.025¿, as per an online source.Per the concerto coil ifu (instructions for use), the minimum catheter id required for use is 0.0165¿.Therefore, the progreat micro catheters are compatible for use with the concerto coil and can be ruled out as a potential cause.The customer reported a continuous flush was not administered and can therefore be a contributing factor for the reported failure of ¿coil resistance/stuck in cath¿.The root cause cou ld not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a concerto coil that had resistance/was stuck in the non-medtronic catheter.It was reported that continuous flush was not administered during the procedure, which caused the concerto coil to get stuck during delivery in the catheter.The coil was removed and replaced to continue the procedure.It was noted that the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.It was also noted that the device was not prepared per the instructions for use (ifu) as continuous flush was not administered.No patient information was reported.Ancillary device: progreat 2.7 catheter.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21594994
Report Number2029214-2025-00657
Device Sequence Number21038436
Product Code KRD
UDI-Device Identifier00847536045125
UDI-Public00847536045125
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-3-8-3D
Device Catalogue NumberPV-3-8-3D
Device Lot NumberB747425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown